I was referred to a gastroenterologist because of some bowel issues. The GP thought they might be connected to malabsorption.
I had a colonoscopy and gastroscopy at the weekend. Colonoscopy seemed fine, biopsies were taken. Gastroscopy showed hiatus hernia, oesophagitis and gastritis. Biopsies were also taken. Im to wait three weeks for results and am also due urine/stool analysis results.
Ive been prescribed omezaprole for two months but that has counterindications with my HIV meds - rilpivirine which i take with abacavir. The hiv team have said they will change my meds to allow me to take omezaprole.
I have been self injecting 1mg hydroxocobalimin every two days or so for the past six weeks having just finished injections over three weeks at the gp. The hydroxocobalimin has had a huge and immediate difference - brain fog is almost entirely gone, low depressive mood has lifted, energy levels are much better and the daily pins and needles in both hands has gone. I have decided to self inject on my own as it is more convenient and easier to do so than through gp. The gp is unaware that I do this, but I will let them know. I intend to gradually wean myself down to less frequent doses. The difference in quality of life I get from the injections is huge.
I have also been recently prescribed 5mg ramipril for hypertension. I dont know whats causing that but I suspect it has been an issue for years and is not connected to lifestyle although i can always improve that.
My questions are:
- is the omezaprole good to take if i'm b12 deficient? Will it negate the hydroxocobalimin?
- is the omezaprole only to improve symptoms? I dont have heartburn unless i drink cheap wine or excessively drink alcohol, which I dobt do very frequently. It seems quite disruptive to take omezaprole and change my meds if its only for heartburn which i currently rarely get. About 8 years ago i had very frequent heartburn and had gaviscon on a near daily basis for a while. That is no longer the case. Will the omezaprole cure anything?
I'm trying to get to the bottom of the b12 deficiency and i think its connected to the bowel issues ive been having although the injections havent improved those. Im supposing they are a cause rather than a consequence.
Im having conversations between the GP, the endoscopy department and the hiv specialists (including pharmacist) so feel a bit disconnected.